Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 155, NWS Wilmington, OH

November 1, 2013Hocking County, Ross County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Nov 1, 2013, 12:58 AM EDT for Hocking County, Ross County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2013, 12:58 AM EDT (04:58 UTC)
Expired
Nov 1, 2013, 1:45 AM EDT
In force
47 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Hocking County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 10:09 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 716 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
716 m²/s²
0-3 km storm-relative helicity
846 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 12:29 AM EDT, 29 minutes earlier.

Area forecast discussion, Nov 1, 12:29 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1229 AM EDT FRI NOV 1 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION TONIGHT. DRIER
AIR AND SLIGHTLY COOLER TEMPERATURES WILL MOVE IN BEHIND THE FRONT
FOR FRIDAY. AN UPPER LEVEL TROUGH WILL SETTLE INTO THE GREAT LAKES
AND OHIO VALLEY ON SATURDAY WHICH WILL BRINGER MUCH COOLER TEMPERATURES
ALONG WITH A THREAT OF SHOWERS.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CLEARING THE SEVERE THUNDERSTORM WATCH BEHIND THE LINE BEHIND THE
LINE OF CONVECTION. IN ADDITION...HAVE BEGUN TO CANCEL THE WIND
ADVISORY BEHIND THE LINE ALSO.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
VIGOROUS S/WV TROUGH AND DEEP SFC LOW WILL QUICKLY PIVOT AWAY TO
THE NORTHEAST ON FRIDAY. THIS WILL ALLOW DRIER AIR TO BRIEFLY
SETTLE INTO OUR REGION PER DRY SLOT BEHIND THIS STRONG SYSTEM.

CAA WILL BE SLOW TO MOVE IN ON FRIDAY...AND WITH SUNSHINE
EARLY ON...HIGHS SHOULD RANGE FROM THE UPPER 50S NW TO THE MID 60S
SOUTHEAST. UNDER A DEVELOPING NW FLOW ALOFT...S/WV ENERGY WILL
BEGIN TO DIG SE TOWARD OUR REGION LATE FRIDAY AFTERNOON...CONTINUING
INTO FRIDAY NIGHT. THIS PROCESS WILL ALLOW CUMULUS CLOUDS TO
INCREASE FROM THE NW FRIDAY AFTERNOON...FOLLOWED BY STRATOCUMULUS
AND MID LVL MOISTURE FRIDAY NIGHT. HAVE TAKEN A BLEND FOR
LOWS...RANGING FROM THE LOWER TO MID 40S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AN AMPLIFIED TROUGH WILL BE IN PLACE ACROSS THE EASTERN HALF OF THE
CONUS SATURDAY WITH A DEPARTING SHORTWAVE AND COLD ADVECTION
AFFECTING OUR AREA. SCATTERED SHOWERS WILL DEVELOP IN THIS COLD
ADVECTION OFF THE GREAT LAKES AND WILL PRIMARILY AFFECT THE
NORTHERN ZONES WITH LESSER CHANCES FOR SHOWERS ACROSS THE SOUTHERN
ZONES MAINLY DURING SATURDAY AFTERNOON. SHOWER ACTIVITY AND CLOUD
COVER WILL DECREASE AFTER SUNSET AS HIGH PRESSURE BUILDS ACROSS THE
REGION. TEMPERATURES ON SATURDAY WILL RUN NEAR NORMAL AS COLDER AIR
MOVES INTO THE AREA UNDER MOSTLY CLOUDY SKIES.

THE HIGH PRESSURE WILL BRING MOSTLY CLEAR SKIES AND FAIR WEATHER TO
OUR AREA LATE SATURDAY NIGHT THROUGH MONDAY AS THE HIGH CROSSES WEST
TO EAST ACROSS OUR REGION. DAYTIME HIGHS WILL START OF COOL ON SUNDAY
WITH HIGHS RANGING FROM THE UPPER 40S ACROSS THE NORTH TO THE MIDDLE
50S ACROSS THE SOUTH. NIGHTTIME LOWS SUNDAY NIGHT WILL BE IN THE 30S.
THE HIGH WILL HAVE SHIFTED EAST OF OUR AREA BY MONDAY WHICH WILL
BEGIN A WARNING TREND THAT WILL LAST UNTIL AT LEAST WEDNESDAY.
TEMPERATURES MONDAY AND MONDAY NIGHT WILL BE NEAR CLIMATOLOGICAL
NORMALS...AND BY TUESDAY/TUESDAY NIGHT TEMPERATURES WILL BE ABOVE
NORMAL.

THE NEXT STORM SYSTEM TO AFFECT OUR AREA WILL BE DURING THE
WEDNESDAY AND THURSDAY TIME FRAME AS A SURFACE LOW AND SHORTWAVE LIFTS
NORTHEASTWARD OUT OF THE PLAINS AND BRINGS A COLD FRONT TOWARD OUR
AREA. THE ECMWF/GFS HAVE BEEN DIFFERING ON THE TIMING OF THIS
STORM SYSTEM'S EFFECTS ON OUR AREA BY ABOUT 12 HOURS. HOWEVER...AT
THIS TIME PRECIPITATION APPEARS LIKELY AT SOME POINT DURING THE TWO
DAY PERIOD. THEREFORE...AM FORECASTING 50 POPS FOR A LONG DURATION
DURING THE TIME PERIOD UNTIL HIGHER POPS CAN BE FOCUSED OVER A
SHORTER TIME...WHEN TIMING CONFIDENCE IS GREATER.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
COLD FRONT EXTENDING FROM GREAT LAKES LOW PRESSURE WILL PUSH
ACROSS TAF SITES TONIGHT. THIS VIGOROUS SYSTEM WILL ADVERSELY
AFFECT TAF SITES WITH CONDITIONS AS LOW AS LIFR UNTIL IT CROSSES
THE AREA LATE TONIGHT. SOUTHERLY SURFACE WINDS TAPPING AN 80 KNOT
850 MB FLOW WILL BE VERY STRONG...WITH GUSTS WELL OVER 30 KNOTS IN
SHOWERS. WINDS WILL DIMINISH AND SHIFT TO SOUTHWEST BEHIND THE
FRONT...THOUGH GUSTS COULD RISE ABOVE 20 KNOTS AGAIN FRIDAY
AFTERNOON.

OUTLOOK...MVFR CEILINGS POSSIBLE SATURDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 3 AM EDT EARLY THIS MORNING FOR OHZ026-
     044>046-052>056-062>065-071>074-078>082-088.
KY...WIND ADVISORY UNTIL 3 AM EDT EARLY THIS MORNING FOR KYZ094>100.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...SITES
SHORT TERM...HICKMAN
LONG TERM...LATTO
AVIATION...CONIGLIO
Hazardous weather outlook, Oct 31, 3:44 PM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT THU OCT 31 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-011000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
344 PM EDT THU OCT 31 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A STRENGTHENING LOW PRESSURE SYSTEM WILL IMPACT THE AREA THROUGH
TONIGHT. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN
BE EXPECTED ACROSS THE AREA LATE THIS AFTERNOON INTO THIS EVENING.

A HIGHER END WIND THREAT WILL DEVELOP LATER THIS EVENING AND INTO
THE OVERNIGHT HOURS. THIS WILL BE ASSOCIATED WITH A STRONG COLD
FRONT THAT WILL PUSH EAST ACROSS THE AREA. A LINE OF STRONGER
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE JUST AHEAD OF
THE COLD FRONT. THIS LINE OF SHOWERS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS IN EXCESS OF 50 MPH AND PERHAPS AN ISOLATED
TORNADO. DAMAGING WINDS WILL STILL BE POSSIBLE EVEN IF THERE IS
NO THUNDER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. EMERGENCY MANAGEMENT
AGENCIES AND STORM SPOTTER GROUPS ARE ENCOURAGED TO MONITOR
FORECASTS FOR UPDATES ON THE SEVERE WEATHER POTENTIAL FOR TONIGHT.

In the hours before

Special weather statement, Nov 1, 12:14 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1214 AM EDT FRI NOV 1 2013

OHZ063-072-078>081-010500-
ADAMS OH-BROWN OH-CLINTON OH-FAYETTE OH-CLERMONT OH-HIGHLAND OH-
1214 AM EDT FRI NOV 1 2013

...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT HIGHLAND...
SOUTHEASTERN CLERMONT...FAYETTE...EASTERN CLINTON...BROWN AND
NORTHWESTERN ADAMS COUNTIES THROUGH 100 AM EDT...

AT 1213 AM EDT...RADAR INDICATED SHOWERS ALONG A LINE EXTENDING FROM
WILMINGTON TO MOSCOW...MOVING EAST AT 60 MPH.

HAZARDS INCLUDE...
WINDS TO 50 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LYNCHBURG...NEW
VIENNA...MOUNT ORAB...WASHINGTON COURT HOUSE...LEESBURG...
GEORGETOWN...HILLSBORO...GREENFIELD AND SEAMAN.

ALSO...FELICITY...LEES CREEK...LOCUST RIDGE...GREENBUSH...JASPER
MILLS...FEESBURG...HIGGINSPORT...HAMERSVILLE...RUSSELL AND BUFORD ARE
NEAR THE PATH OF THIS LINE OF SHOWERS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE SHOWERS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3883 8421 3924 8389 3949 8381 3956 8359
      3970 8330 3970 8325 3952 8326 3937 8337
      3871 8366

HATZOS
Local storm report, Nov 1, 12:18 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1218 AM EDT FRI NOV 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     TSTM WND DMG     KENTON                  40.64N 83.61W
10/31/2013                   HARDIN             OH   TRAINED SPOTTER

            NUMEROUS TREES AND POWER POLES DOWN ON THE NORTHEAST SIDE
            OF TOWN. SHINGLES AND ROOF DAMAGE AT A CHURCH. TIME IS
            ESTIMATED.

&&

JOHNF
Local storm report, Nov 1, 12:22 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1222 AM EDT FRI NOV 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 AM     TSTM WND GST     3 SW MAGNETIC SPRINGS   40.32N 83.30W
11/01/2013  M60 MPH          UNION              OH   TRAINED SPOTTER

&&

SNYDER
Special weather statement, Nov 1, 12:32 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1232 AM EDT FRI NOV 1 2013

KYZ099-100-OHZ079-081-082-088-010500-
LEWIS KY-MASON KY-ADAMS OH-BROWN OH-PIKE OH-SCIOTO OH-
1232 AM EDT FRI NOV 1 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SCIOTO...
PIKE...EXTREME SOUTHEASTERN BROWN...ADAMS...SOUTHEASTERN MASON AND
LEWIS COUNTIES THROUGH 100 AM EDT...

AT 1227 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM DUNKINSVILLE TO PEED...MOVING EAST AT 50 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PEEBLES...TOLLESBORO...
VANCEBURG...PIKETON AND LUCASVILLE.

ALSO...TRINITY...ORANGEBURG...SERPENT MOUND...MOUNT GILEAD...
RECTORVILLE...LOCUST GROVE...SMOKY CORNERS...CEDAR MILLS...CONCORD
AND POPLAR GROVE ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3843 8359 3848 8359 3852 8364 3850 8371
      3845 8385 3847 8389 3898 8354 3916 8313
      3907 8287 3846 8323 3841 8355

HATZOS
Local storm report, Nov 1, 12:52 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1252 AM EDT FRI NOV 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     1 ENE DOWNTOWN COLUMBUS 39.96N 82.98W
11/01/2013                   FRANKLIN           OH   AMATEUR RADIO

            LARGE HEALTHY 3 FOOT DIAMETER TREE DOWN NEAR ROUTE 62 AND
            INTERSTATE 71. TIME IS ESTIMATED.

&&

JOHNF
Local storm report, Nov 1, 12:53 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1253 AM EDT FRI NOV 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     3 NE ENGLEWOOD          39.88N 84.27W
10/31/2013                   MONTGOMERY         OH   BROADCAST MEDIA

            ROOF DAMAGE AT PUBLIC WORKS GARAGE

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 10:27 PM EDTSpecial Weather StatementILNMercer48 min
Oct 31, 10:43 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Miami, Shelby47 min
Oct 31, 10:48 PM EDTSevere Thunderstorm WarningILNButler, Darke, Miami, Montgomery, Preble, Shelby57 min
Oct 31, 11:13 PM EDTSevere Thunderstorm WarningILNButler, Hamilton, Montgomery, Warren62 min
Oct 31, 11:13 PM EDTTornado WarningILNAuglaize, Darke, Logan, Miami, Shelby32 min
Oct 31, 11:20 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Clark, Delaware, Hardin, Logan and 4 more55 min
Oct 31, 11:29 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Clinton, Fayette, Greene, Madison and 1 more61 min
Oct 31, 11:38 PM EDTTornado WarningILNChampaign, Logan, Miami, Shelby37 min
Oct 31, 11:45 PM EDTTornado WarningILNHardin30 min
Oct 31, 11:49 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Warren41 min
Nov 1, 12:12 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Clinton, Delaware, Fairfield, Fayette and 5 more48 min
Nov 1, 12:14 AM EDTSpecial Weather StatementILNBrown, Clinton, Fayette, Highland46 min
Nov 1, 12:30 AM EDTSevere Thunderstorm WarningILNClinton, Fayette, Franklin, Highland, Pickaway, Pike and 1 more45 min
Nov 1, 12:32 AM EDTSpecial Weather StatementILNAdams, Pike28 min
Nov 1, 12:41 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike, Ross, Scioto49 min
Nov 1, 12:50 AM EDTSevere Thunderstorm WarningILNFairfield, Licking40 min
Nov 1, 12:55 AM EDTTornado WarningILNFairfield, Licking35 min
Nov 1, 1:01 AM EDTSevere Thunderstorm WarningILNHocking29 min
Nov 1, 1:14 AM EDTSevere Thunderstorm WarningILNPike, Scioto61 min
Oct 31, 10:21 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Union, Wayne39 min
Oct 31, 10:42 PM EDTSevere Thunderstorm WarningILNDearborn, Franklin, Ripley48 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.